Advertisement

Monatshefte für Mathematik

, Volume 166, Issue 3–4, pp 395–409 | Cite as

Successive radii and Minkowski addition

Article

Abstract

In this paper we study the behavior of the so called successive inner and outer radii with respect to the Minkowski addition of convex bodies, generalizing the well-known cases of the diameter, minimal width, circumradius and inradius. We get all possible upper and lower bounds for the radii of the sum of two convex bodies in terms of the sum of the corresponding radii.

Keywords

Successive inner and outer radii Minkowski addition 

Mathematics Subject Classification (2000)

Primary 52A20 Secondary 52A40 

Preview

Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.

References

  1. 1.
    Ball K.: Ellipsoids of maximal volume in convex bodies. Geom. Dedicata 41, 241–250 (1992)MathSciNetMATHCrossRefGoogle Scholar
  2. 2.
    Betke U., Henk M.: Estimating sizes of a convex body by successive diameters and widths. Mathematika 39(2), 247–257 (1992)MathSciNetMATHCrossRefGoogle Scholar
  3. 3.
    Betke U., Henk M.: A generalization of Steinhagen’s theorem. Abh. Math. Sem. Univ. Hamburg 63, 165–176 (1993)MathSciNetMATHCrossRefGoogle Scholar
  4. 4.
    Bonnesen, T., Fenchel, W.: Theorie der konvexen Körper. Springer, Berlin (1934, 1974). English translation: Theory of convex bodies. In: Boron, L., Christenson, C., Smith, B. (eds.) BCS Associates, Moscow, ID (1987)Google Scholar
  5. 5.
    Brandenberg R.: Radii of regular polytopes. Discrete Comput. Geom. 33(1), 43–55 (2005)MathSciNetMATHCrossRefGoogle Scholar
  6. 6.
    Brandenberg R., Theobald T.: Radii minimal projections of polytopes and constrained optimization of symmetric polynomials. Adv. Geom. 6(1), 71–83 (2006)MathSciNetMATHCrossRefGoogle Scholar
  7. 7.
    Gritzmann P., Klee V.: Inner and outer j-radii of convex bodies in finite-dimensional normed spaces. Discrete Comput. Geom. 7, 255–280 (1992)MathSciNetMATHCrossRefGoogle Scholar
  8. 8.
    Gritzmann P., Klee V.: Computational complexity of inner and outer j-radii of polytopes in finite-dimensional normed spaces. Math. Program. 59, 163–213 (1993)MathSciNetMATHCrossRefGoogle Scholar
  9. 9.
    Henk M.: A generalization of Jung’s theorem. Geom. Dedicata 42, 235–240 (1992)MathSciNetMATHCrossRefGoogle Scholar
  10. 10.
    Henk M., Hernández Cifre M.A.: Intrinsic volumes and successive radii. J. Math. Anal. Appl. 343(2), 733–742 (2008)MathSciNetMATHCrossRefGoogle Scholar
  11. 11.
    Henk M., Hernández Cifre M.A.: Successive minima and radii. Can. Math. Bull. 52(3), 380–387 (2009)MATHCrossRefGoogle Scholar
  12. 12.
    Lütkepohl H.: Handbook of Matrices. Wiley, Chichester (1996)MATHGoogle Scholar
  13. 13.
    Perel’man, G.Ya.: On the k-radii of a convex body (Russian). Sibirsk. Mat. Zh. 28(4), 185–186 (1987). English translation: Sib. Math. J. 28(4), 665–666 (1987)Google Scholar
  14. 14.
    Puhov S.V.: Inequalities for the Kolmogorov and Bernšteĭn widths in Hilbert space. Mat. Zametki (Russian) 25(4), 619–628, 637 (1979). English translation: Math. Notes 25(4), 320–326 (1979)Google Scholar
  15. 15.
    Schneider R.: Convex Bodies: The Brunn–Minkowski Theory. Cambridge University Press, Cambridge (1993)MATHCrossRefGoogle Scholar

Copyright information

© Springer-Verlag 2010

Authors and Affiliations

  • Bernardo González
    • 1
  • María A. Hernández Cifre
    • 1
  1. 1.Departamento de MatemáticasUniversidad de MurciaMurciaSpain

Personalised recommendations